Not Sure What it Is..Anxiety, Depression or BOTH!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shopnmomof7and5
Regular Member


Date Joined Sep 2008
Total Posts : 36
   Posted 9/22/2008 10:36 AM (GMT -7)   
I am 38, dad died at 39 with massive heart attack and mom has severe diabetes, kidney and some heart problems. As I get Older, these family "issues" weigh heavily on my mind DAILY!  I've not been well lately, some stomach problems right now mostly.  I was diagnosed years ago with MVP, and the PVC's from that is enough to make anyone bonkers!  I have read where many of you have over 1000 a day!  I'd probably be in the funny farm!  My 4 or 5 a day drive me insane!  I have been offered all the depression meds, and should be on one of them.  But I am afraid they will make the PVC's worse.  Can anyone relate to this and tell me if I should give it a try if you have ever been in my shoes?  Thanks guys..I was so relieved to find this site!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40565
   Posted 9/22/2008 11:26 AM (GMT -7)   
Hi Shopnmom and welcome to HealingWell.

I dont' know what MVP is so I am no help there, but I did want to welcome you to the forum. I am sure somebody will come along and help you.

In the meantime keep posting and let us know how you are doing.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


shopnmomof7and5
Regular Member


Date Joined Sep 2008
Total Posts : 36
   Posted 9/22/2008 11:43 AM (GMT -7)   
Thank you so much for the welcome!  I'm sorry....MVP is Mitral Valve Prolapse.  :)

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40565
   Posted 9/22/2008 1:30 PM (GMT -7)   
Have you asked the doctor if the antidepressants would make the MVP worse? He could probably give you an anti anxiety medication. I wonder if your stomache problems could be from anxiety. It effects us a lot physically.

Have you visited the anxiety and panic forum? There would probably be a lot of information there that would help you. It is a wonderful forum. And you can post more here too. We would love it if you did.

I hope that you had a wonderful relaxing day today. Take care and keep posting.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 9/23/2008 12:50 AM (GMT -7)   
Hi there and Welcome to HealingWell,

I think this is more of an anxiety issue than a depression issue to be honest. I cant advise you much around specific meds and their effects since im not a doctor but I would talk to your physician or pharmacist if you have any concerns... they are mines of useful information.

It deosnt always follow that, just because your parents had something then you get it as well. As long as you have a good diet, regular exercise and a generally healthy lifestyle there isnt much more you can do, but stressing about problems that are not here yet will cause you to have more problems rather than less so it might be with looking for a psychologist who can help you learn some coping mechanisms.

All the best

Darren
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


shopnmomof7and5
Regular Member


Date Joined Sep 2008
Total Posts : 36
   Posted 9/23/2008 6:18 AM (GMT -7)   
Thank you all for replying so quickly and with such good advice. I think you all are right about the anxiety. It's a very hard monster to fight. I hate taking meds. But, I think I'm a t a point in my life that I'm going to have to take something. The worlds rat race and I am constantly on the move with two very active athletes! LOL! I will talk with my physician and visit the other forums. It's a mazing how I can relate to SEVERAL of them!

hopeful82
Veteran Member


Date Joined Jul 2005
Total Posts : 2433
   Posted 9/23/2008 1:46 PM (GMT -7)   
Anxiety and depression are very closely linked as they both fall in the spectrum of mood disorders. Depressive symptoms include feelings of hopelessness, losing interest in things you once enjoyed, feeling lethargic, crying easily, etc... Anxiety symptoms include constant worry, muscle tension, intrusive and obsessive thoughts, agitation and irritability, etc... If both of these things sound like you, or one over the other, it doesn't really matter, as the treatment is essentially the same through medications and some form of talk therapy.

I have MVP and PVCs, and have never had a problem with them with my medications. In fact, the klonopin I take makes them pretty much disappear. Exercise is also a great way to make them lessen or disappear. You should also try to avoid caffeine, OTC drugs with things like pseudephedrine, and any other stimulants (i.e. cigarettes).

I think you will be pleasantly surprised by how the meds can calm your mind and body down. I say give it a try!
Ali


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/23/2008 3:02 PM (GMT -7)   

shopnmomof7and5

Welcome to HealingWell and the Depression Forum.  I agree you may have more of an anxiety problem then depression.  You have a right to feel anxious with your family history but please don't stop that from living a wonderful and happy life.

Have you seen a Cardiologist or had a Cardiology work up?  I don't know which drugs they would like you to try.  If you would like to share I may have a better idea on the success rate of certain cardiac meds.

Remember you have anxiety, it does not have you. Please keep talking to us and know we are here to support you.

Gentle Hugs

Kitt 


 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


shopnmomof7and5
Regular Member


Date Joined Sep 2008
Total Posts : 36
   Posted 9/24/2008 7:00 AM (GMT -7)   
Hello All.  I believe from reading I fall more into the Anxiety category then.  I still feel tired and all but I do still enjoy things and don't have a problem with crying (YET). lol!  I used to take Toporal (sp?) for the PVC's and it made me so tired. Its been suggested that I take Zoloft, but I don't want the weight gain with that one!  Also someone was telling me that some of the meds do have epinephrin (sp? again!) in them that could also give you the funky stuff as the OTC drugs do and allll the stuff we need to help clear the sinus gunk up, too!  Yea, I can't take any of that stuff!  My heart beats outtttt of my chest! 
 
I had the heart workup done about two months ago and everything was good.  The stress test, the echo, bloodwork.  I went in b/c of stomach pain, actually it's left sided under my rib cage more on left side...but the doc knows our history and he did the EGD also as well as all the above stuff.   Found h-pylori during the EGD. 
 
I just can't get the worrying --- "if it's going to happen to me" out of my mind....and EVERY little thing I feel, my mind flys out of control!   Thing is those who know me in our small town, would NEVER for a million years ever guess that I am feeling like this on the inside!  Weird, huh? 

hopeful82
Veteran Member


Date Joined Jul 2005
Total Posts : 2433
   Posted 9/25/2008 9:11 AM (GMT -7)   
Its amazing how we can be suffering so profoundly in our minds while others around have no clue. I am the same way - I try to make my outward appearnce that of a perfectly normal and happy person while I just freak out on the inside. It sucks.

Now, there are NO anti-depressants or anti-anxiety meds that have epinephrine in them. I think maybe what you are talking about are the SNRI class of drugs - the Selective Serotonin Norepinephrine Reuptake Inhibitors. I am currently taking one of these - Effexor XR. They are a newer class of drugs and are thought to be slightly more effective than SSRI's which only act on serotonin. Here's a link for more info: http://www.mayoclinic.com/health/antidepressants/MH00067

I promise no meds will mess with your PVCs or increase your heart rate. They are all meant to suppress your nervous system, not stimulate it.
Ali

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:22 PM (GMT -7)
There are a total of 2,731,790 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
318 Guest(s), 12 Registered Member(s) are currently online.  Details
cupcakespinkgal, Alcie, sheepguy, 81GyGuy, Gemlin, Navigator, JayBee1, Steve n Dallas, gilly2, JoanJet, Naomi, Lisa-Dionne


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer